Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at May 21, 2019, 8:00 PM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2019, 8:00 PM CDT (01:00 UTC)
- Expired
- May 21, 2019, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:03 PM CDT | HAIL 1 | 5 Ese Auburn, NE | |
| May 21, 8:07 PM CDT | TORNADO | 1 N Stella, NE | |
| May 21, 8:09 PM CDT | FUNNEL CLOUD | 3 Wnw Nemaha, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:53 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
577
WFUS53 KOAX 220100
TOROAX
NEC127-147-220130-
/O.NEW.KOAX.TO.W.0006.190522T0100Z-190522T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
800 PM CDT Tue May 21 2019
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Central Nemaha County in southeastern Nebraska...
North central Richardson County in southeastern Nebraska...
* Until 830 PM CDT.
* At 758 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Stella, or 15 miles northwest of Falls City,
moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. This storm has a history of
producing a tornado near Dawson, and may produce another
tornado at any time.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Stella around 8 PM CDT.
Nemaha around 810 PM CDT.
Brownville around 820 PM CDT.
Peru around 825 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Brownville State Recreation Area and 7 Miles South Of Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4027 9591 4053 9580 4052 9570 4056 9569
4056 9567 4052 9566 4051 9569 4049 9568
4047 9569 4046 9564 4042 9566 4034 9562
4031 9566 4031 9561 4020 9569
TIME...MOT...LOC 0058Z 203DEG 31KT 4026 9575
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BLB3 follow-up statements
418
WWUS53 KOAX 220107
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
807 PM CDT Tue May 21 2019
NEC147-220116-
/O.CAN.KOAX.TO.W.0006.000000T0000Z-190522T0130Z/
Richardson NE-
807 PM CDT Tue May 21 2019
...THE TORNADO WARNING FOR NORTH CENTRAL RICHARDSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Nebraska.
LAT...LON 4029 9587 4053 9580 4052 9570 4056 9569
4056 9567 4052 9566 4051 9569 4047 9569
4046 9564 4042 9566 4034 9562 4032 9566
4031 9565 4031 9561 4026 9565 4026 9576
TIME...MOT...LOC 0106Z 198DEG 31KT 4034 9574
$$
NEC127-220130-
/O.CON.KOAX.TO.W.0006.000000T0000Z-190522T0130Z/
Nemaha NE-
807 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
NEMAHA COUNTY...
At 806 PM CDT, a confirmed tornado was located near Auburn, or 20
miles north of Falls City, moving north at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Richardson county Emergency management confirmed tornado
north of Stella in Nemaha county.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Brownville around 815 PM CDT.
Peru around 825 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Nemaha, Brownville, Brownville State Recreation Area and 7 Miles
South Of Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4029 9587 4053 9580 4052 9570 4056 9569
4056 9567 4052 9566 4051 9569 4047 9569
4046 9564 4042 9566 4034 9562 4032 9566
4031 9565 4031 9561 4026 9565 4026 9576
TIME...MOT...LOC 0106Z 198DEG 31KT 4034 9574
TORNADO...OBSERVED
HAIL...1.00IN
$$
BLB114
WWUS53 KOAX 220111
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
811 PM CDT Tue May 21 2019
NEC127-220130-
/O.CON.KOAX.TO.W.0006.000000T0000Z-190522T0130Z/
Nemaha NE-
811 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN
NEMAHA COUNTY...
At 810 PM CDT, a confirmed tornado was located approximately 7 miles
east of Auburn, or 18 miles west of Tarkio, moving northeast at 35
mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Richardson county Emergency management confirmed tornado
north of Stella in Nemaha county at 805 PM.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Brownville around 815 PM CDT.
Peru around 825 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Nemaha, Brownville State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4035 9581 4053 9578 4052 9570 4056 9569
4056 9567 4052 9566 4051 9569 4047 9569
4046 9564 4042 9566 4034 9562 4032 9566
TIME...MOT...LOC 0110Z 203DEG 31KT 4037 9572
TORNADO...OBSERVED
HAIL...1.00IN
$$
BLB677
WWUS53 KOAX 220119
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
819 PM CDT Tue May 21 2019
NEC127-220130-
/O.CON.KOAX.TO.W.0006.000000T0000Z-190522T0130Z/
Nemaha NE-
819 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN NEMAHA COUNTY...
At 817 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles southeast of Peru, or 16 miles west of Tarkio,
moving north at 35 mph. A second, new area of rotation was
developing very near Brownville, also moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. This storm has a history of
producing tornadoes.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will be near Brownville and Peru around
820 PM...and then cross the Missouri River into Atchison county, MO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4037 9574 4053 9575 4052 9570 4056 9569
4056 9567 4052 9566 4051 9569 4047 9569
4046 9564 4042 9566 4034 9562 4032 9566
TIME...MOT...LOC 0117Z 201DEG 32KT 4044 9569
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 21, 7:23 PM CDT, 37 minutes earlier.
Area forecast discussion, May 21, 7:23 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 723 PM CDT Tue May 21 2019 .SHORT TERM...(Tonight through Friday) Issued at 350 PM CDT Tue May 21 2019 WV imagery this afternoon showing a longwave trough with embedded circulations...one currently lifting into SW KS and the other centered over the Pacific NW. Surface reflection of the former was centered over SW KS. Meanwhile 88D mosaic was showing a large area of precip over WRN SD/NE panhandle/NW KS with another area over MO streaming northward into IA. For tonight, precip will be gradually diminishing from south to north overnight as the upper low lifts out of western KS this evening and into the Dakotas by early Wednesday morning. CAMs do suggest a few cells lifting out of KS into the southern CWA this evening, but given excessive cloud cover/nil diurnal heating, chances are very low any will turn severe. On Wednesday, dry and warmer in part to southwest winds and increased mixing by afternoon. Wednesday night models prog low level baroclinic zone setting up from northern MO into central KS with precip developing along the boundary. The boundary/precip activity is progged to slowly lift northward and expand across the CWA on Thursday. Both the NAM and GFS suggest environmental moisture content will be high with PW approaching 2 inches by Thursday night. Given strong differential divergence coupled with stout 315K isentropic upglide and favorable precip efficiency/deep warm cloud layer, conditions will be quite favorable for an excessive rainfall event. Dry then the majority of the CWA on Friday. Portions of southwest IA and southwest NE though may see some lingering activity mainly in the morning hours. A gradual warming trend on tap the next few days. Expect highs in the mid/upper 60s on Wednesday with mid 60s/low 70s Thursday. On Friday, highs will top out in the mid/upper 70s. .LONG TERM...(Friday night through Tuesday) Issued at 350 PM CDT Tue May 21 2019 GFS and ECM in agreement precip chances continue through the weekend into early next week. Flow aloft turns near zonal keeping a surface boundary meandering through and close to the CWA and the focus for additional rainfall accumulation. Warm conditions continue with highs on Thursday in the mid/upper 80s and mid 80s on Friday. Cooling trend takes place over the weekend with mid/upper 70s on Saturday and mid 60s/low 70s Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 716 PM CDT Tue May 21 2019 Strong TSRA beginning to lift out of NE KS into ERN NE. Expect convective activity to continue over the next couple hours and move across all TAF sites. Storms should be weakening then toward midnight with generally VCSH over the area. Likely that IFR conditions will prevail at KOFK at least through early Wednesday morning. KOMA/KLNK though should be improving to VFR shortly after midnight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...DEE
Hazardous weather outlook, May 21, 4:34 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 434 PM CDT Tue May 21 2019 IAZ079-090-NEZ067-068-221145- Mills-Fremont-Cass-Otoe- 434 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...Tonight and Wednesday Showers and thunderstorms will gradually diminish through the evening hours. A few strong to severe storms are possible along and south of I-80. Large hail and damaging winds are the primary threats. A flash flood watch remains in effect until early evening for parts of southeast Nebraska due to wet soils and additional rain possible. Minor flooding will continue along the Missouri River from around Plattsmouth downstream past Rulo. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday More thunderstorms are possible through this holiday weekend and into early next week. Minor river flooding will continue along the Missouri River from around Plattsmouth downstream past Brownville. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Wednesday. IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-221145- Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar- Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Saline- 434 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Showers and thunderstorms will gradually diminish through the evening hours. A few strong to severe storms are possible along and south of I-80. Large hail and damaging winds are the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday More thunderstorms are possible through this holiday weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Wednesday. NEZ088>090-092-221145- Jefferson-Gage-Johnson-Pawnee- 434 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southeast Nebraska. .DAY ONE...Tonight and Wednesday Showers and thunderstorms will gradually diminish through the evening hours. A few strong to severe storms are possible along and south of I-80. Large hail and damaging winds are the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday More thunderstorms are possible through this holiday weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Wednesday. NEZ091-093-221145- Nemaha-Richardson- 434 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southeast Nebraska. .DAY ONE...Tonight and Wednesday Showers and thunderstorms will gradually diminish through the evening hours. A few strong to severe storms are possible along and south of I-80. Large hail and damaging winds are the primary threats. A flash flood watch remains in effect until early evening for parts of southeast Nebraska due to wet soils and additional rainfall. Minor flooding will continue along the Missouri River from around Plattsmouth downstream past Rulo. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday More thunderstorms are possible through this holiday weekend and into early next week. Minor river flooding will continue along the Missouri River from around Plattsmouth downstream past Brownville. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Wednesday.
In the hours before
Special weather statement, May 21, 6:35 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 635 PM CDT Tue May 21 2019 NEZ088>090-092-220015- Jefferson NE-Gage NE-Pawnee NE-Johnson NE- 635 PM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON... JEFFERSON...PAWNEE AND GAGE COUNTIES UNTIL 715 PM CDT... At 634 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles north of Morrowville to near Summerfield. Movement was north at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Beatrice, Fairbury, Wymore, Plymouth, Blue Springs, Odell, Diller, Daykin, Endicott, Filley, Jansen, Barneston, Burchard, Liberty, Steinauer, Reynolds, Lewiston, Steele City, Virginia and Harbine. LAT...LON 4001 9737 4035 9736 4032 9618 4000 9618 TIME...MOT...LOC 2334Z 195DEG 31KT 3996 9720 3996 9641 Dergan
Local storm report, May 21, 7:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
745 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TORNADO 1 SSW DAWSON 40.12N 95.84W
05/21/2019 RICHARDSON NE EMERGENCY MNGR
TORNADO JUST TOUCHED DOWN AGAIN SOUTH OF
DAWSON.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:10 PM CDT | Tornado Warning | OAX | Pawnee, Richardson | 35 min |
| May 21, 7:39 PM CDT | Tornado Warning | OAX | Nemaha, Richardson | 36 min |
| May 22, 11:01 AM CDT | River Flood Warning | OAX | Knox | 11 hr |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.